Vardenafil is a popular drug that is used to treat erectile dysfunction in men. The medication works by inhibiting certain enzymes in the bloodstream, causing blood to pool in targeted areas, helping to improve sexual activity. While the drug has become commonly prescribed to treat this condition, it can also lead to a number of complications. One serious example is the development of skin cancer.
Vardenafil, which is sold under the brand name Levitra, along with other popular erectile dysfunction medications such as Viagra, has been linked to the development of skin cancer. A study was published in JAMA Internal Medicine last year that took a look at Viagra, which is remarkably similar to Levitra. In this study, published in 2014, the authors found that men who used Viagra on a regular basis were at an increased risk of developing various types of skin cancer, including melanoma. This type of skin cancer has a high recurrence and mortality rate, making it particularly deadly.
This research period took a look at men over a period of 10 years and included nearly 26,000 patients. During this period more than 3,500 cases of skin cancer linked to Viagra were reported, a rate of close to 15 percent. Some of the types of skin cancer that were reported included basal cell carcinoma, squamous cell carcinoma, and melanoma.
Some researchers are concerned that Levitra (Vardenafil) may pose an even greater risk of skin cancer than Viagra. They base this claim on the fact that Vardenafil tends to stick around longer in the bloodstream. This increased exposure time may lead to an increased risk of melanoma and other skin cancers. Because of the deadly nature of this skin cancer, medical health professionals and patients alike are very concerned.
After analyzing the data from the research paper, the researchers found that individuals who used Viagra were more than 80 percent more likely to be diagnosed with skin cancer than those who did not take this popular drug. Because the biochemistry of Vardenafil is similar, researchers and doctors are equally concerned that this popular medication may also lead to skin cancers, such as melanoma.
While there are other risk factors for melanoma, including a prior medical history of skin cancer and UV light exposure, the researchers took these factors into account and made sure they did not derail the results of the study. For this reason, doctors and researchers continue to express concern about the link between erectile dysfunction drugs, such as Vardenafil, and skin cancer.
If someone has been diagnosed with skin cancer due to the use of a drug to treat erectile dysfunction, this can lead to significant medical expenses and emotional trauma. When skin cancer is removed, this might even include facial scarring. As a result, some patients have been exploring potential avenues for compensation.